Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 19, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 7, 2002, 3:47 PM CDT for Collin County, Denton County, Grayson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2002, 3:47 PM CDT (20:47 UTC)
- Expired
- Apr 7, 2002, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Collin County, TX, Denton County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 93 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 072047
FFWFTW
TXC085-121-181-072345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT SUN APR 7 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS
DENTON COUNTY IN NORTH CENTRAL TEXAS
GRAYSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 645 PM CDT.
* AT 347 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN FROM SANGER TO FAIRVIEW...MOVING NORTHEAST AT 35 MPH.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3304 9739 3302 9641 3377 9643 3387 9693
3340 9692 3338 9740What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 3:35 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 7, 3:35 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CDT SUN APR 7 2002 THUNDERSTORMS WILL BE WIDESPREAD TONIGHT...WITH CHANCES FOR SEVERE STORMS AND HEAVY RAINFALL ACROSS THE AREA. SEVERAL TORNADOES HAVE OCCURRED IN THE THROCKMORTON COUNTY AREA...WITH THE STORM INTERACTING WITH AN OUTFLOW BOUNDARY THAT EXTENDED SOUTHEAST TO SOUTH OF MINERAL WELLS. ADDITIONAL SUPERCELL STORMS MAY FORM NEAR THIS BOUNDARY. LATER THIS EVENING...STORMS MAY CONGEAL INTO A BOW ECHO COMPLEX...OR A LARGE HIGH PRECIPITATION SUPERCELL COMPLEX AND PRESENT A SIGNIFICANT RISK OF WIND AND HAIL. A FEW ADDITIONAL TORNADOES MAY OCCUR AFTER DARK ACROSS PORTIONS OF NORTH TEXAS. THE UPPER SYSTEM IS RATHER SLOW...THUS WE HAVE KEPT THUNDERSTORMS IN THE FORECAST MONDAY...ENDING MONDAY NIGHT IN THE NORTHEAST. ANOTHER THREAT OF STORMS WILL COME LATE IN THE WEEK. MOS POPS WERE TOO LOW...ESPECIALLY PERIODS 1 AN 2 (TONIGHT AND MONDAY.) FCSTID = 26 DFW 61 76 55 77 / 90 60 10 0 ACT 63 79 57 79 / 90 60 10 0 .FWD... TX...TORNADO WATCH UNTIL 800 PM CDT SUNDAY FOR ZONES TXC027... TXC035...TXC085...TXC093...TXC099...TXC113...TXC121...TXC133... TXC139...TXC143...TXC145...TXC193...TXC217...TXC221...TXC237... TXC251...TXC281...TXC309...TXC333...TXC363...TXC367...TXC425... TXC429...TXC439...TXC497...TXC503. FLASH FLOOD WATCH FOR SUNDAY NIGHT FOR ZONES TXZ091>095... TXZ102>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162... TXZ174>175.
In the hours before
Special weather statement, Apr 7, 12:09 PM CDT, 3 hours 38 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1209 PM CDT SUN APR 7 2002 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING...ALONG AND WEST OF A LINE FROM JACKSBORO...TO WEATHERFORD ...MERIDIAN...AND COPPERAS COVE. THIS INCLUDES BRECKENRIDGE... MINERAL WELLS...STEPHENVILLE...HAMILTON...COMACNHE... EASTLAND ...GOLDTHWAITE..AND LAMPASAS. FURTHER EAST...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF NORTH CENTRAL TEXAS. WITHIN THE MODERATE RISK AREA...THERE IS A SIGNIFICANT RISK OF SUPERCELL THUNDERSTORMS...CONTAINING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. A FEW OF THE TORNADOES COULD BE SIGNIFICANT. THE MAIN THREAT OF TORNADOES WILL BE THROUGH EARLY EVENING. BY MID-EVENING...SEVERE STORMS WILL SPREAD RAPIDLY TO THE EAST...AFFECTING AREAS MAINLY EAST OF INTERSTATE 35. MOST OF THESE STORMS WILL BE SLIGHTLY ELEVATED IN NATURE...THUS NOT AS LIKELY TO BE TORNADIC. HOWEVER...THEY COULD INCLUDE BOW ECHO STORMS AND HIGH PRECIPITATION SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO COULD OCCUR WITH THESE STORMS. SPOTTERS WILL BE ACTIVATED WEST OF INTERSTATE 35 THIS AFTERNOON AS STORMS DEVELOP. SPOTTER ACTIVATION IS MORE LIKELY EAST OF INTERSTATE 35 AFTER DARK. IN ADDITION...THERE IS A THREAT OF FLASH FLOODING THROUGH TONIGHT...MAINLY EAST OF A LINE FROM BOWIE...TO WEATHERFORD...AND GATESVILLE. THIS IS A DANGEROUS SEVERE WEATHER EVENT...ESPECIALLY WITHIN THE MODERATE RISK AREA. NORTH TEXAS RESIDENTS AND TRAVELERS SHOULD LISTEN TO TV...COMMERCIAL RADIO...OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.
Special weather statement, Apr 7, 3:45 PM CDT, 2 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SUN APR 7 2002 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT TO THE WEST OF A LINE FROM DENTON...TO FORT WORTH...MERIDIAN...AND KILLEEN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS NORTH TEXAS. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO AFFECT A LARGE PORTION OF NORTH TEXAS OVERNIGHT. SUPERCELL THUNDERSTORMS DEVELOPING ACROSS WEST CENTRAL TEXAS AT THIS TIME WILL MOVE EAST AND AFFECT THE AREA THIS EVENING. TORNADOES ARE POSSIBLE...HOWEVER THE GREATEST THREAT FOR TORNADOES WILL BE IN THE WESTERN AND CENTRAL PORTIONS OF THE AREA THROUGH THIS EVENING. WITH THE GROUND IN MANY LOCATIONS SATURATED FROM PREVIOUS RAINFALL...THE THREAT OF FLASH FLOODING WILL BE SIGNIFICANT. MOST AREAS WILL RECEIVE ONE TO THREE ADDITIONAL INCHES OF RAINFALL...WITH SOME ISOLATED AMOUNTS OF UP TO FIVE INCHES POSSIBLE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:42 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Apr 7, 3:01 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Apr 7, 4:20 PM CDT | Tornado Warning | FWD | Young | 55 min |
| Apr 7, 4:32 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 58 min |
| Apr 7, 4:45 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
| Apr 7, 5:14 PM CDT | Severe Thunderstorm Warning | FWD | Young | 46 min |
| Apr 7, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 59 min |
| Apr 7, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 60 min |
| Apr 7, 6:17 PM CDT | Tornado Warning | FWD | Jack | 43 min |
| Apr 7, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 67 min |
| Apr 7, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 51 min |
| Apr 7, 6:33 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 57 min |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.